1996 年 19 巻 12 号 p. 1591-1595
We report a case of side effects caused by the increase in plasma theophylline concentration after coadministration of aciclovir had been started during theophylline therapy. Interaction between theophylline and aciclovir has not previously been reported. Therefore, a study of the pharmacokinetic and metabolic interactions between theophylline and aciclovir was carried out in five healthy male volunteers. All subjects received a single oral dose of 320 mg theophylline (aminophylline, 400 mg) after they had taken oral aciclovir 800 mg five times daily for two consecutive days. The area under the curve from 0 to infinity of theophylline (AUC0-∞) after coadministration of aciclovir was increased from 189.9±18.2 to 274.9±34.3 μg·h/ml (p<0.01), and total body clearance was decreased from 28.4±2.9 to 19.8±2.5 ml/h/kg (p<0.01). Further, there was a significant increase in urinary theophylline and decreases in urinary 1, 3-dimethyluric acid and 1-methyluric acid after coadministration of aciclovir. The decrease in total body clearance is likely to have resulted from inhibition of metabolism via the oxidation pathway.The results indicated that with aciclovir therapy lower doses of theophylline might be necessary and careful monitoring of plasma concentrations was essential.